Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Been taking benzamycin(topical)(has BP and eythomycin) for 2 months now, if i try to not do it for 2 days, i get a few pimples. i know this stuff aint helping me in the long run, cause i dont want to keep taking it till i end puberty. My acne is mild, but a few pimples ruin my day, so any suggestions on what i should try? I was thinking of maybe a low dose of accutane?

maybe like 20mg a day?

sorry i typed the wrong thing, i have been using benzamycin, not erythomycin.

Share this post


Link to post
Share on other sites

honestly the only way for an antibiotic to work is with sustained use, unless its a topical you CANNOT miss a dose or two on multiple occasions and expect it to still work, its okay if you HAVE to miss a dose very infrequently but if you keep missing them, it negates the effectiveness.

Also 2 months is too short a time to notice effects, usually you won't notice a sustained effect until after 3 months, tho generally after 2 months you should start to notice some effects, but since you're missing doses occasionally that would probably be why you still seem to break out.

I wouldn't worry about having to take it until you end puberty, with a heavy antibiotic like erythromycin you doctor will probably only keep you on it for less than a year maximum, generally more sustained use is with a tetracycline. If the doctor is looking to fix an inflammation problem the oral antibiotic taken for a short while (not long term) should help. But also if you're worried about breaking out after you stop you should start a topical now and continue it after you stop the oral. I took erythromycin when i was in high school combined with benzamycin, it improved my skin significantly. And i did not have to stay on an oral antibiotic long term.

Share this post


Link to post
Share on other sites

ahhhh. thats fine then i have a lot of experience with that.

i've been on benzamycin for many years..because it works great!! but as of late i've grown tired of having to use it nightly. I live with my boyfriend now and am not too keen on the looking like a zombie with the stuff on my face. So i stopped using it except for occasionally if i maybe see that i'm getting a few tiny pimples on my nose etc. Usually after one use i don't need to use it again for another week or so or longer and then i just use it one night again.

What i take instead: 100mg of minocycline 2x a day, diane 35, hydroxyzine and benadryl antihistamines.

i have no complaints.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×